Heavy Snow, Crawford
- When
- December 15, 5:00 AM CST to 10:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.976, -91.304 (the zone’s center; the record gives no point)
Snowfall up to 8 inches fell across east central Missouri. Travel was disrupted through the weekend.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Snowfall up to 8 inches fell across east central Missouri. Travel was disrupted through the weekend. Thundersnow was reported in St. Louis County from about 6 to 8 PM CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 15, 3:56 AM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
356 AM CST SAT DEC 15 2007
.DISCUSSION...
WELL STORM IS ONGOING AS OF 09Z. FIRST ROUND IS SLOWLY TAPERING OFF
FROM WEST TO EAST...THOUGH STILL GETTING REPORTS OF LIGHT SNOW IN
DRY SLOT AREA FROM CENTRAL MO TO SW MO. CURRENT MAX AREA OF SNOWFALL
EXTENDS FROM MONITEAU COUNTY NORTHEASTWARD TOWARDS CALHOUN COUNTY IN
ILLINOIS WITH A LITTLE OVER TWO INCHES IN THIS AREA...WITH LIGHTER
AMOUNTS TO THE NORTH AND SOUTH OF THIS AREA. FAR SOUTHERN PORTIONS
OF CWA HAVE MOSTLY GOTTEN RAIN WITH OCCASIONAL REPORTS OF SLEET
AND/OR SNOW.
REGIONAL RADAR DOES INDICATE WRAPAROUND/TROWAL AREA SETTING UP A
LITTLE FURTHER NORTH OVER WESTERN MO...IF THIS POSITION PERSISTS MAY
NEED TO EXPAND WINTER STORM WARNING FURTHER NORTH LATER THIS MORNING.
IN THE MEANTIME...MODELS INDICATE SOME MID LEVEL DRYING...THUS LACK
OF ICE CRYSTALS ALOFT...SO ADDED MENTION OF LIGHT FREEZING DRIZZLE
MIXED WITH LIGHT SNOW...FROM WEST TO EAST BEGINNING AROUND 7 AM
TODAY. MODERATE SNOW TO MOVE BACK INTO COU BY 2 PM...UIN BY 4
PM...THEN BACK INTO THE METRO AREA BY 6 PM WITH SECOND ROUND OF SNOW.
WITH SLOWER SPEED FOR SYSTEM INDICATED BY THE MODELS...NEEDED TO
EXPAND WINTER STORM WARNING FOR FAR EASTERN COUNTIES TIL 12Z ON
SUNDAY AS THEY WILL REMAIN IN THE TROWAL REGION WELL PAST 06Z
TONIGHT AND SEE AN ADDITIONAL 1 TO 2 INCHES. AS FOR STORM TOTAL
AMOUNTS...HAVE BACKED OFF A LITTLE AS WE DID NOT RECEIVE AS MUCH AS
FIRST THOUGHT WITH THIS ROUND. SHOULD SEE UP TO 6 INCHES OVER
CENTRAL MO...AND 6 TO 8 INCHES FROM ST. LOUIS EASTWARD ALONG I-70
CORRIDOR. FOR FAR SOUTHERN SECTIONS...MORE RAIN HAS FALLEN...
REDUCING SNOW/SLEET TOTALS TO AROUND 2 TO 5 INCHES BY THE TIME THE
SYSTEM EXITS THE REGION.
BEYOND THAT NO CHANGES TO THE EXTENDED WITH COLDER TEMPS EXPECTED
DUE TO SNOW COVER..THEN SEE TEMPS MODERATE FROM THERE INTO MID WEEK
AS SOUTHERLY SURFACE WINDS RETURN.
BYRD
&&
.AVIATION...
FOR THE 06Z TAFS...
SNOW...INITIALLY MIXED WITH SLEET...IS STEADILY MARCHING TOWARD
STL. SHOULD SEE CONDITIONS DETERIORATE QUICKLY TO IFR/LIFR
OVERNIGHT. THEN A BREAK BY MID MORNING SATURDAY AS DRY SLOT WRAPS
AROUND UPPER LOW. WILL LIKELY SEE A PERIOD OF FZDZ WITH LOW LEVEL
MOISTURE STILL IN TACT...BUT DRIER CONDITIONS ALOFT. THEN ROUND 2
OF SNOW BEGINS LATE TOMORROW AFTERNOON ACROSS MID MISSOURI AND
ROTATES EAST ACROSS STL METRO DURING THE EVENING. WINDS WILL BEGIN
NORTHEAST AND END NORTH BY END OF VALID TAF PERIOD.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-REYNOLDS-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR AUDRAIN-KNOX-LEWIS-
MARION-MONROE-PIKE-RALLS-SHELBY.
IL...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR CALHOUN IL-
GREENE IL-JERSEY IL-MONROE IL-RANDOLPH IL.
WINTER STORM WARNING UNTIL 6 AM CST SUNDAY FOR BOND IL-CLINTON
IL-FAYETTE IL-MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY
IL-ST. CLAIR IL-WASHINGTON IL.
SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ADAMS IL-BROWN IL-
PIKE IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 419 PM CST FRI DEC 14 2007 ILZ095>097-MOZ018-019-026-027-034>036-151215- ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE- 419 PM CST FRI DEC 14 2007 ...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT SNOW WILL DEVELOP LATE TONIGHT WITH ONE TO TWO INCHES OF SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SNOW WILL CONTINUE ON SATURDAY AND SATURDAY EVENING WITH A TOTAL ACCUMULATION FROM THIS STORM OF 3 TO 5 INCHES OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION IS REQUIRED. PLEASE SEND IN SNOWFALL REPORTS AND AMOUNTS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-098>102-MOZ041-042-047>052-059>065- 151215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL- BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN- GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY- JEFFERSON- 419 PM CST FRI DEC 14 2007 ...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT SNOW WILL DEVELOP LATE TONIGHT WITH ONE TO THREE INCHES OF SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SNOW WILL CONTINUE ON SATURDAY AND SATURDAY EVENING WITH A TOTAL ACCUMULATION FROM THIS STORM OF 5 TO 8 INCHES OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION IS REQUIRED. PLEASE SEND IN SNOWFALL REPORTS AND AMOUNTS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ074-079-MOZ072>075-084-085-099-151215- WASHINGTON IL-RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 419 PM CST FRI DEC 14 2007 ...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SATURDAY NIGHT... ...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SNOW AND SLEET WILL DEVELOP LATE TONIGHT WITH ONE TO THREE INCHES OF SNOW AND SLEET ACCUMULATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SNOW AND SLEET WILL CONTINUE ON SATURDAY CHANGING TO ALL SNOW SATURDAY EVENING WITH A TOTAL SNOW AND SLEET ACCUMULATION FROM THIS STORM OF 5 TO 8 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION IS REQUIRED. PLEASE SEND IN WINTER WEATHER REPORTS AND AMOUNTS OF SNOW AND SLEET TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1138 PM CST FRI DEC 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM SNOW WARRENTON 38.82N 91.14W
12/14/2007 U0.0 INCH WARREN MO TRAINED SPOTTER
SNOW HAS ALREADY COVERED ROADWAYS...SNOW STARTED 15
MINUTES AGO.
&&
CVKINGThe national radar mosaic for the moment the first event began.
10 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71206, 71207, 71208, 71209, 71210, 71211, 71212, 71213, 71214, 71215.